Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 9, 2008, 4:15 PM MST for Yavapai County, Arizona. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2008, 4:15 PM MST (23:15 UTC)
- Expired
- Jul 9, 2008, 4:30 PM MST
- In force
- 15 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 171 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 092316
SVRFGZ
AZC025-092330-
/O.NEW.KFGZ.SV.W.0021.080709T2315Z-080709T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 412 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME SOUTHWESTERN YAVAPAI COUNTY...OR 32 MILES WEST OF
WICKENBURG...AND MOVING SOUTHWEST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF EXTREME SOUTHWEST YAVAPAI COUNTY. LOOK FOR AREAS OF
BLOWING DUST REDUCING VISIBILITY DOWN TO LESS THAN A QUARTER OF A
MILE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3418 11327 3402 11317 3400 11320 3400 11321
3400 11332 3401 11334 3415 11334
TIME...MOT...LOC 2315Z 061DEG 19KT 3405 11332
$$
TC1 follow-up statement
000
WWUS55 KFGZ 092332
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
432 PM MST WED JUL 9 2008
AZC025-092342-
/O.EXP.KFGZ.SV.W.0021.000000T0000Z-080709T2330Z/
YAVAPAI AZ-
432 PM MST WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN YAVAPAI
COUNTY HAS EXPIRED...
THIS STORM IS STILL CAPABLE OF PRODUCING SEVERE WEATHER...HOWEVER
THIS STORM HAS MOVED OUT OF YAVAPAI COUNTY.
LAT...LON 3418 11327 3402 11317 3400 11320 3400 11321
3400 11332 3401 11334 3415 11334
TIME...MOT...LOC 2315Z 061DEG 19KT 3405 11332
$$
TCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:14 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 9, 3:14 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 PM MST WED JUL 9 2008 .SYNOPSIS...AN EASTERLY TO SOUTHERLY FLOW WILL RETURN OVER THE NEXT COUPLE DAYS...ALLOWING FOR INCREASING MOISTURE ACROSS NORTHERN ARIZONA. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH THE END OF THE WEEK WITH A CONTINUED INCREASE IN THUNDERSTORM ACTIVITY INTO THE WEEKEND. && .DISCUSSION...CURRENT RADAR DEPICTS ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN TWO THIRDS OF THE CWA. THE STRONGEST STORMS ARE CURRENTLY LOCATED IN YAVAPAI COUNTY...PRESENTING PRIMARILY A WIND THREAT. EXPECT THESE STORMS TO CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING WITH OTHER DEVELOPMENT OF ISOLATED STORMS ALONG AND SOUTH OF THE MOGOLLON RIM. FOR THE REST OF THE WEEK AND INTO THE WEEKEND...MODELS ARE IN GOOD AGREEMENT OVER A RETURN TO EASTERLY AND THEN SOUTHERLY FLOW THE NEXT COUPLE DAYS...INCREASING MOISTURE ACROSS THE AREA. THE BEST CHANCES FOR STORMS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM ON THURSDAY AS THE MOISTURE PUSHES NORTHWARD. BY FRIDAY AND INTO THE WEEKEND...MOISTURE IS PROGGED TO CONTINUE INCREASING ACROSS THE AREA...PUSHING ALL THE WAY THROUGH THE CWA BY SUNDAY. THEREFORE...A SUBSTANTIAL INCREASE IN CONVECTIVE ACTIVITY IS EXPECTED OVER THE NEXT FEW DAYS...BOTH IN COVERAGE AND INTENSITY OF THUNDERSTORMS. FOR THE FIRST HALF OF NEXT WEEK...MODELS INDICATE A SOUTHWEST FLOW RETURNING TO THE AREA...WHICH COULD LEAD TO SOME DRYING OUT ACROSS NORTHERN ARIZONA. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT FAIR-WEATHER CLOUDS NORTH OF A KGCN-KRQE LINE THROUGH THE FORECAST PERIOD. EXPECT WIDELY SCATTERED TSRA TO CONTINUE THROUGH 02Z-03Z...MAINLY FROM I-40 SOUTHWARD...WITH BASES TYPICALLY AROUND 4-6KFT AGL. AREAS OF SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AGAIN AFTER 17Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SATURDAY THROUGH MONDAY...MOIST FLOW ALOFT WILL BE IN PLACE THROUGH THE PERIOD RESULTING IN INCREASED DAYTIME THUNDERSTORM COVERAGE THROUGHOUT NORTHERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............DDV AVIATION/FIRE WX...KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 9, 10:34 AM MST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1034 AM MST WED JUL 9 2008 AZZ004>018-037>040-101745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1034 AM MST WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT A DAY SIMILAR TO YESTERDAY...WITH SHOWERS AND THUNDERSTORMS CONCENTRATED ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. STORMS WILL INITIALLY DEVELOP OVER THE HIGHER TERRAIN BY LATE MORNING INTO EARLY AFTERNOON AND WILL MOVE SOUTHWEST OFF OF THE RIM THIS EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG THE HIGHER TERRAIN OF NORTHEAST ARIZONA TODAY. WIDESPREAD SEVERE CONVECTION IS NOT EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL CONTAIN HEAVY RAIN..STRONG GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT INCREASING MOISTURE THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.